MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3341607
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Deformity/ Disfigurement (2360); Cancer (3262)
Date of Event 09/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: right rupture.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a female patient underwent unspecified breast surgery with a 690cc mentor memoryshape breast implant on both sides and experienced breast implant rupture on her right side, and unknown adverse event on the left side.As a result, the devices were explanted on (b)(6) 2022.This medwatch report is for the patient¿s right-sided device.
 
Event or Problem Description
It was reported that a 53-year-old female patient who underwent breast implant surgery with mentor medical devices (mentor memoryshape¿ lm+ 690cc, date of implant (b)(6) 2016) experienced breast implant rupture on the right side.It was also reported that the patient has developed breast cancer in 2020.As a result, the patient underwent bilateral explantation on (b)(6) 2022.Should additional information become available, this case will be re-assessed and notes will be updated.This supplemented medwatch report is for the patient¿s right-sided device.
 
Additional Manufacturer Narrative
On october 3, 2022, mentor received additional information based on which file was reviewed by the clinician and event description has been updated accordingly under field b5.Health effect code "cancer' has been added to field h6.Corresponding fields have been updated on this form.On october 11, 2022, the mentor failure analysis lab received the device for evaluation.On october 16, 2022, device evaluation was completed.Device evaluation summary: mentor conducted visual inspection of the returned device.Visual analysis of the returned sample revealed that the mentor memoryshape¿ lm+ 690cc breast implant had a tear measuring approximately 2.8 cm on the posterior view.Additionally, an area of siltex cracking was observed on the edges of the tear.The evaluation determined that the cause of the rupture is consistent with normal wear.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Siltex cracking is ultimately a result of high stresses.It should be noted that as part of mentor¿s quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.Reason for device explant and/or reoperation: right rupture and cancer this supplemented medwatch report is for the patient¿s right-sided device.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYSHAPE BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
michelleann garcia
3041 skyway circle north
irving, TX 75038
646591-7981
MDR Report Key15527518
Report Number1645337-2022-11486
Device Sequence Number11435540
Product Code FTR
UDI-Device Identifier00081317005001
UDI-Public00081317005001
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P060028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model Number3341607
Device Catalogue Number3341607
Device Lot Number7001134
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/14/2022
Supplement Date Received by Manufacturer10/03/2022
Initial Report FDA Received Date10/03/2022
Supplement Report FDA Received Date10/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/18/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient Age53 YR
Patient SexFemale
Patient RaceWhite